Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

Truth via Anaphorically Unrestricted Quantifiers

Jody Azzouni
Journal of Philosophical Logic
Vol. 30, No. 4 (Aug., 2001), pp. 329-354
Published by: Springer
Stable URL: http://www.jstor.org/stable/30227237
Page Count: 26
  • Download ($43.95)
  • Cite this Item
Truth via Anaphorically Unrestricted Quantifiers
Preview not available

Abstract

A new approach to truth is offered which dispenses with the truth predicate, and replaces it with a special kind of quantifier which simultaneously binds variables in sentential and nominal positions. The resulting theory of truth for a (first-order) language is shown to be able to handle blind truth ascriptions, and is shown to be compatible with a characterization of the semantic and syntactic principles governing that language. Comparisons with other approaches to truth are drawn. An axiomatization of AU-quantifiers and a model theory for them is given, and an appendix contains a completeness proof.

Page Thumbnails

  • Thumbnail: Page 
[329]
    [329]
  • Thumbnail: Page 
330
    330
  • Thumbnail: Page 
331
    331
  • Thumbnail: Page 
332
    332
  • Thumbnail: Page 
333
    333
  • Thumbnail: Page 
334
    334
  • Thumbnail: Page 
335
    335
  • Thumbnail: Page 
336
    336
  • Thumbnail: Page 
337
    337
  • Thumbnail: Page 
338
    338
  • Thumbnail: Page 
339
    339
  • Thumbnail: Page 
340
    340
  • Thumbnail: Page 
341
    341
  • Thumbnail: Page 
342
    342
  • Thumbnail: Page 
343
    343
  • Thumbnail: Page 
344
    344
  • Thumbnail: Page 
345
    345
  • Thumbnail: Page 
346
    346
  • Thumbnail: Page 
347
    347
  • Thumbnail: Page 
348
    348
  • Thumbnail: Page 
349
    349
  • Thumbnail: Page 
350
    350
  • Thumbnail: Page 
351
    351
  • Thumbnail: Page 
352
    352
  • Thumbnail: Page 
353
    353
  • Thumbnail: Page 
354
    354